Alert archive / West Virginia / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 27, 2017, 10:02 PM EDT for Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 10:02 PM EDT (02:02 UTC)
- Expired
- Mar 27, 2017, 10:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
Counties Lawrence County, KY, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS81 KRLX 280202
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1002 PM EDT MON MAR 27 2017
KYZ105-WVZ005-280230-
Lawrence-Wayne-
1002 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE AND WAYNE
COUNTIES...
At 1002 PM EDT, a strong thunderstorm was located near Louisa, moving
northeast at 35 mph.
Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, East Lynn Lake,
Centerville, Kiahsville, Dunlow, Gallup, Lavalette, Clifford,
Glenhayes, Fallsburg, East Lynn, Genoa and Buchanan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3810 8280 3825 8260 3825 8259 3827 8257
3836 8246 3801 8222 3799 8226 3795 8268
TIME...MOT...LOC 0202Z 240DEG 32KT 3807 8266
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 27, 9:49 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 27, 9:49 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Charleston WV 949 PM EDT Mon Mar 27 2017 .SYNOPSIS... Active, mild pattern continues in a parade of southern stream systems. The current system crosses tonight into Tuesday, and then another crosses late Thursday through Friday. && .NEAR TERM /THROUGH TUESDAY/... As of 940 AM Monday... No significant change. As of 230 PM Monday... A weak front remains stalled from west to east, along the Ohio River between Ohio and Kentucky, eastward through central WV, this afternoon. Showers and thunderstorms were firing up south of the front, especially over eastern Kentucky, aided by a weak upper level disturbance, a moisture feed from the southwest impinging upon the front, and surface heating. All of this was leading to an effective bulk shear axis of 40-45 kts extending up through eastern Kentucky, along with 1000-1500 J/KG of CAPE. This has resulted in an earlier / faster severe weather threat, in concert with the eastward forecast trends from SPC. North of the front, low level moisture has kept heating to a minimum, helping to maintain a stout stable layer there until the front moves north in increasing low level south to southwest flow ahead of the main system approaching from the west this evening. The main system arrives tonight, after the loss of daytime heating. While this may temper the severe threat somewhat, associated organized convection associated with the main upper level short wave trough, over the middle Mississippi Valley this afternoon, may still pose a wind and excessive water threat, to the degree it is able to hold together. The system pulls off to the east Tuesday afternoon, leaving low level moisture in the form of low clouds in its wake. Near term temperature guidance resulted in slightly higher values in the warm sector tonight, wet-bulbing into the mid and upper 50s in the lowlands again, and slightly lower highs Tuesday versus the previous forecast and the latest MET/MAV. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 305 PM Monday... Cold front moves away from the region with high pressure building in from the north. In response...precipitation chances should come to an end by late Tuesday night. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 305 PM Monday... Another system approaches the area for Friday bringing precipitation chances back into the region. This system should then push east Friday night with high pressure building in again Saturday Night and Sunday. Expect chances for showers and storms will decrease from the west on Saturday with the region expected to be dry Saturday night. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... As of 755 PM Monday... An upper level trough, and its associated surface low pressure system and cold front, will bring numerous showers and thunderstorms across the area tonight into Tuesday morning. Expect VFR ceilings with isolated showers and thunderstorms ahead of an initial band of organized showers and thunderstorms this evening, with mainly MVFR within this band along with possible gusty winds; although some brief IFR VSBY is also likely. Timing of the initial band has it moving eastward across the area between 01Z and 08Z, Behind this band will be an area of mainly rain showers and mostly MVFR conditions. Most of the rain showers will move east of the Ohio River by 13Z Tuesday with the front, and exit the low lands by 17Z Tuesday, with lingering mountain upslope rain showers through much of the afternoon. Look for MVFR conditions to gradually improve from west to east after 15Z. Prevailing winds outside of thunderstorms will be southerly 3 to 7 KTS overnight, then becoming westerly 6 to 12 KTS behind the front during Tuesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers and storms this evening may be an hour or two faster than forecast. There may be some post- rain IFR fog and stratus later tonight into Tuesday morning, especially if the winds go near calm. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 03/28/17 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H M M M M H L HTS CONSISTENCY H H H M M M M M M L L L BKW CONSISTENCY H H H H H H H H H M M L EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H M L AFTER 00Z WEDNESDAY... IFR possible in thunderstorms Friday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/TRM/JMV NEAR TERM...TRM/JMV SHORT TERM...JSH LONG TERM...JSH AVIATION...JMV
Hazardous weather outlook, Mar 27, 3:30 AM EDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 330 AM EDT Mon Mar 27 2017 KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-280730- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Gallia-Lawrence OH- Wayne-Cabell- 330 AM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and western West Virginia. .DAY ONE...Today and Tonight. An isolated strong to severe thunderstorm is possible later today. Damaging wind gusts will be the most likely threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. OHZ066-067-075-076-085-VAZ003-004-WVZ007>011-013>020-024>034-039-040- 515>526-280730- Perry-Morgan-Athens-Washington-Meigs-Dickenson-Buchanan-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 330 AM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 27, 5:45 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
545 PM EDT MON MAR 27 2017
WVZ516-518-272200-
Southeast Raleigh-Southeast Fayette-
545 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES...
At 544 PM EDT, a strong thunderstorm was located 8 miles south of
Babcock State Park, moving east at 30 mph.
Locations impacted include...
Rainelle and Meadow Bridge.
This includes Interstate 64 in West Virginia near mile marker 129,
and between mile markers 133 and 137.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3777 8106 3792 8109 3796 8104 3801 8079
3800 8079 3798 8077 3795 8081 3787 8075
3787 8081 3782 8094 3781 8092 3779 8092
3778 8090 3777 8089
TIME...MOT...LOC 2144Z 262DEG 24KT 3787 8099
12Local storm report, Mar 27, 6:00 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL BRADLEY 37.86N 81.20W
03/27/2017 E1.00 INCH RALEIGH WV PUBLIC
1 INCH HAIL AND WIND BLEW GUTTERS OFF HOUSE
&&
EVENT NUMBER RLX1700363
26Special weather statement, Mar 27, 6:00 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
600 PM EDT MON MAR 27 2017
WVZ518-272215-
Southeast Fayette-
600 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE COUNTY...
At 600 PM EDT, a strong thunderstorm was located near Elton, or near
Rainelle, moving east at 30 mph.
Locations impacted include...
Meadow Bridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3783 8095 3791 8095 3793 8080 3787 8075
3787 8081 3782 8093
TIME...MOT...LOC 2200Z 264DEG 25KT 3788 8084
12Local storm report, Mar 27, 6:37 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
637 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 E ARNETT 37.83N 81.37W
03/27/2017 E0.88 INCH RALEIGH WV PUBLIC
&&
EVENT NUMBER RLX1700364
26Special weather statement, Mar 27, 7:53 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
753 PM EDT MON MAR 27 2017
KYZ101-280030-
Greenup-
753 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT GREENUP COUNTY...
At 753 PM EDT, a strong thunderstorm was located near Greenbo Lake,
or 10 miles north of Grayson, moving northeast at 25 mph.
Locations impacted include...
Ironton, Greenup, Load, Greenbo Lake, Oldtown, Naples, Flatwoods,
Russell, Raceland, Worthington, Wurtland, Bellefonte, Hanging Rock,
Hopewell, Brushart, Warnock and Grays Branch.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3852 8310 3866 8286 3862 8286 3858 8284
3856 8278 3856 8273 3854 8270 3851 8266
3843 8277 3839 8289 3840 8291 3839 8297
3845 8303 3847 8306
TIME...MOT...LOC 2353Z 240DEG 23KT 3848 8296
12Special weather statement, Mar 27, 10:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1002 PM EDT MON MAR 27 2017
KYZ105-WVZ005-280230-
Lawrence-Wayne-
1002 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE AND WAYNE
COUNTIES...
At 1002 PM EDT, a strong thunderstorm was located near Louisa, moving
northeast at 35 mph.
Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, East Lynn Lake,
Centerville, Kiahsville, Dunlow, Gallup, Lavalette, Clifford,
Glenhayes, Fallsburg, East Lynn, Genoa and Buchanan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3810 8280 3825 8260 3825 8259 3827 8257
3836 8246 3801 8222 3799 8226 3795 8268
TIME...MOT...LOC 0202Z 240DEG 32KT 3807 8266
09Nearby
Special Weather Statements in West Virginia, 2017Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.